Facebook Pixel

what can I do about (hot flashes) sweats so bad the sweat runs down my fac and soaks my clothing? Had a hysterectomy 7 yrs. ago, am also on narcotics for chronic back pain. No one can tell me if the sweats are from the pain meds or the menopause.

By October 27, 2011 - 1:30pm
Rate This

I am losing my mind & my patience. HELP!!!!!

Add a Comment1 Comments


The main side effects of narcotics are dizziness and drowsiness (since they are central nervous system depressants), constipation, and nausea/vomiting. Sweating, although can happen, is not really something you'd be on the look-out for with Narcotics.

It seems to me like you are experiencing these night sweats due to Menopause that may have been induced by the hysterectomy you had 7 years ago. Unfortunately, some women experience symptoms of menopause even well after 10 years post-menopause. Have you mentioned this to your doctor? There are medications that you can take to decrease the sweating.

Also, keep in mind that if you are already experiencing hot flashes and night sweats you may want to avoid certain foods that can worsen the condition such as spicy foods, coffee, and alcohol. Keep your clothing light, your bedroom cool, do regular exercise, and if you are a smoker, quitting smoking can actually help with night sweats.

Please browse through our groups for some support by others in your similar situation. Here's one you may be interested in: http://www.empowher.com/groups/and-After-Hysterectomy

Best Wishes!


October 28, 2011 - 12:57am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Menopause Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!